Alert archive / Texas / High Wind Warnings in 2010

High Wind Warning 14, NWS Midland/Odessa, TX

March 19, 2010

NWS Midland/Odessa, TX issued this high wind warning at Mar 19, 2010, 5:32 AM CDT. It took effect at Mar 20, 2010, 1:00 AM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 19, 2010, 5:32 AM CDT (10:32 UTC)
In effect from
Mar 20, 2010, 1:00 AM CDT
Expired
Mar 20, 2010, 4:47 AM CDT
In force
4 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

579 
WWUS74 KMAF 191032
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
532 AM CDT FRI MAR 19 2010

...STRONG NORTHEAST WINDS WILL CHANNEL THROUGH GUADALUPE PASS
LATE TONIGHT...

.A STRONG COLD FRONT WILL PUSH THROUGH WEST TEXAS LATE TONIGHT.
HIGH WINDS WILL CHANNEL THROUGH GUADALUPE PASS FOLLOWING THE
PASSAGE OF THE FRONT. WINDS ARE EXPECTED TO GRADUALLY DIMINISH
SATURDAY MORNING.

TXZ258-192200-
/O.NEW.KMAF.HW.W.0014.100320T0600Z-100320T1200Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITY OF...PINE SPRINGS
432 AM MDT FRI MAR 19 2010

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING FOR GUADALUPE PASS...WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO 6 AM MDT SATURDAY.

A STRONG COLD FRONT WILL PUSH THROUGH GUADALUPE PASS LATE TONIGHT.
STRONG NORTHEASTERLY WINDS OF 35 TO 45 MPH...WITH A FEW GUSTS
AROUND 60 MPH ARE EXPECTED TO CHANNEL THROUGH GUADALUPE PASS
FOLLOWING THE PASSAGE OF THIS FRONT LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS PLANNING TRAVEL THROUGH GUADALUPE PASS ALONG HIGHWAY 62
180 SHOULD EXERCISE EXTREME CAUTION TONIGHT...ESPECIALLY DRIVERS
OF HIGH PROFILE VEHICLES. 

&&

$$
2 follow-up statements
328 
WWUS74 KMAF 192033
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
333 PM CDT FRI MAR 19 2010

...VERY WINDY CONDITIONS ACROSS THE GUADALUPE MOUNTAINS AND PLAINS
OF SOUTHEASTERN NEW MEXICO TONIGHT....

.A STRONG COLD FRONT WILL PUSH THROUGH WEST TEXAS AND SOUTHEAST
NEW MEXICO THIS EVENING INTO EARLY SATURDAY MORNING. HIGH WINDS
FROM THE NORTHEAST WILL CHANNEL THROUGH GUADALUPE PASS FOLLOWING
THE PASSAGE OF THE FRONT. VERY WINDY CONDITIONS ARE ALSO EXPECTED
ACROSS THE REMAINDER OF THE GUADALUPE MOUNTAINS AND PLAINS OF
SOUTHEASTERN NEW MEXICO BEHIND THE COLD FRONT. WINDS ARE EXPECTED
TO GRADUALLY DIMINISH SATURDAY MORNING.

TXZ258-201000-
/O.CON.KMAF.HW.W.0014.100320T0600Z-100320T1200Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITY OF...PINE SPRINGS
233 PM MDT FRI MAR 19 2010

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 AM MDT SATURDAY...

A STRONG COLD FRONT WILL PUSH THROUGH GUADALUPE PASS LATE THIS
EVENING AND EARLY SATURDAY MORNING. STRONG NORTHEASTERLY WINDS OF
35 TO 45 MPH...WITH A FEW GUSTS AROUND 60 MPH ARE EXPECTED TO
CHANNEL THROUGH GUADALUPE PASS FOLLOWING THE PASSAGE OF THIS COLD
FRONT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS PLANNING TRAVEL THROUGH GUADALUPE PASS ALONG HIGHWAY
62 180 SHOULD EXERCISE EXTREME CAUTION TONIGHT...ESPECIALLY
DRIVERS OF HIGH PROFILE VEHICLES.

&&

$$

NMZ027>029-033-034-200900-
/O.NEW.KMAF.WI.Y.0012.100320T0300Z-100320T0900Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...TATUM...
HOBBS...LOVINGTON...EUNICE...JAL
233 PM MDT FRI MAR 19 2010

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM MDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM MDT
SATURDAY. 

A STRONG COLD FRONT WILL MOVE ACROSS THE GUADALUPE MOUNTAINS AND
PLAINS OF SOUTHEASTERN NEW MEXICO THIS EVENING INTO EARLY SATURDAY
MORNING. GUSTY NORTH WINDS OF 30 TO 35 MPH WITH A FEW GUSTS NEAR
50 MPH ARE EXPECTED BEHIND THIS COLD FRONT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
517 
WWUS74 KMAF 200947
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
447 AM CDT SAT MAR 20 2010

...HIGH WIND WARNING CANCELLED...

.A COLD FRONT MOVED THROUGH THE REGION OVERNIGHT PROVIDING GUSTY
WIND ACROSS THE AREA AND ESPECIALLY THROUGH THE GUADALUPE MOUNTAINS.
HOWEVER WIND SPEEDS HAVE BEGUN TO SUBSIDE AT GUADALUPE PASS AND
SHOULD CONTINUE THAT TREND THE REMAINDER OF THE NIGHT. THEREFORE THE
WARNING HAS BEEN CANCELLED.

TXZ258-201100-
/O.CAN.KMAF.HW.W.0014.000000T0000Z-100320T1200Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITY OF...PINE SPRINGS
347 AM MDT SAT MAR 20 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
HIGH WIND WARNING. 

NORTHERLY WINDS THROUGH THE GUADALUPE PASS HAVE BEGUN TO SUBSIDE
AND WILL REMAIN BELOW WARNING CRITERIA THE REST OF THE NIGHT.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Mar 19, 5:14 AM CDT, 18 minutes earlier.

Area forecast discussion, Mar 19, 5:14 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
514 AM CDT FRI MAR 19 2010

.DISCUSSION...
SURFACE LOW PRESSURE WILL CONTINUE TO DEEPEN ACROSS WEST TEXAS AND
SOUTHEAST NEW MEXICO TODAY IN ADVANCE OF A STRONG COLD FRONT THAT
WILL BE PUSHING ACROSS EASTERN NEW MEXICO AND THE TEXAS PANHANDLE
AND SOUTH PLAINS REGION. ASSOCIATED LOW LEVEL WARMING ALONG THE
SURFACE LOW AND ITS TROUGH AXIS WILL RESULT IN ABOVE NORMAL
TEMPERATURES ACROSS MOST OF THE REGION THIS AFTERNOON. WESTERLY
WINDS WILL INCREASE...ESPECIALLY ACROSS AREAS ALONG AND WEST OF THE
PECOS RIVER THIS AFTERNOON. VERY DRY AIR WILL ALSO BE SPREADING
EASTWARD ACROSS THESE LOCATIONS. CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO IMPACT THE GUADALUPE AND DAVIS MOUNTAINS...MARFA
PLATEAU...REEVES/CULBERSON COUNTY REGION...AND PORTIONS OF THE
SOUTHEAST NEW MEXICO FIRE ZONE THIS AFTERNOON. MID LEVEL WINDS
SPREADING ACROSS THE MOUNTAINS TODAY CONTINUE TO LOOK RATHER
UNIMPRESSIVE...GENERALLY AROUND 30 KNOTS AT 700 MB. ALTHOUGH BRIEF
HIGH WINDS COULD IMPACT THE GUADALUPE MOUNTAINS THIS AFTERNOON...
OVERALL DURATION AND MARGINALITY OF THE HIGHER WIND SPEEDS WILL
PRECLUDE THE ISSUANCE OF A HIGH WIND WARNING THIS AFTERNOON. THE
COLD FRONT IS EXPECTED TO ENTER THE WESTERN LOW ROLLING PLAINS...THE
NORTHERN PERMIAN BASIN...AND THE FAR SOUTHEASTERN NEW MEXICO PLAINS
LATE IN THE AFTERNOON. ISOLATED THUNDERSTORMS DEVELOPING ALONG THE
FRONT COULD IMPACT THE WESTERN ROLLING PLAINS LATE THIS AFTERNOON...
BUT THUNDER CHANCES WILL IMPROVE ACROSS THE LOW ROLLING PLAINS...
EASTERN PERMIAN BASIN AND THE LOWER TRANS PECOS REGION DURING THE
EVENING AS THE COLD FRONT PROGRESSES SOUTHWARD AND BETTER LIFT
ARRIVES FROM AN APPROACHING SHORTWAVE TROUGH. SHEAR/INSTABILITY/
LAPSE RATES SHOULD BE SUFFICIENT ENOUGH TO BRING A STRONG WIND/HAIL
THREAT WITH THUNDERSTORMS THIS EVENING...ALTHOUGH THE OVERALL SEVERE
POTENTIAL STILL LOOKS LOW.

MUCH COLDER AIR WILL SPILL INTO THE REGION BEHIND THE COLD FRONT
LATE TONIGHT. THE UPPER LEVEL TROUGH IS EXPECTED TO TRACK ACROSS
NORTHEAST NEW MEXICO AND THE TEXAS PANHANDLE OVERNIGHT. LIFT FROM
THIS FEATURE WILL KEEP A CHANCE OF PRECIPITATION GOING ACROSS MUCH
OF THE REGION AFTER MIDNIGHT...ESPECIALLY THE SOUTHEAST NEW MEXICO
PLAINS AND THE PERMIAN BASIN. A WINTRY MIX OF RAIN AND SNOW MAY
IMPACT THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS AND THE
CENTRAL PERMIAN BASIN...WHILE PRECIPITATION MAY CHANGE TO ALL SNOW
ACROSS NORTHERN EDDY/LEA COUNTIES AND THE FAR NORTHERN BASIN. SOME
LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE GENERALLY NORTH OF AN
ARTESIA...HOBBS...SNYDER LINE OVERNIGHT...BUT AMOUNTS ARE CURRENTLY
EXPECTED TO BE LESS THAN ONE INCH. STRONG NORTHEAST WINDS WILL
CHANNEL THROUGH GUADALUPE PASS FOLLOWING THE PASSAGE OF THE FRONT
TONIGHT. WE WILL ISSUE A HIGH WIND WARNING FOR THE PASS FROM
MIDNIGHT TO 6 AM MDT SATURDAY MORNING. A LINGERING CHANCE OF WINTRY
PRECIPITATION WILL CONTINUE ACROSS THE PERMIAN BASIN/WESTERN LOW
ROLLING PLAINS SATURDAY MORNING...BEFORE THE UPPER LOW MOVES EAST OF
THE REGION DURING THE DAY SATURDAY. TEMPERATURES WILL BE MUCH COLDER
SATURDAY AND THE LATEST INDICATIONS SUPPORT LOWERING HIGH
TEMPERATURES A FEW DEGREES ACROSS MOST LOCATIONS.

DRY NORTHWEST FLOW ALOFT WILL RETURN SUNDAY...WITH ZONAL FLOW
MONDAY. DRY WEATHER IS ANTICIPATED BOTH DAYS WITH WARMER
TEMPERATURES. THE FLOW ALOFT WILL TRANSITION TO SOUTHWESTERLY
TUESDAY IN ADVANCE OF THE NEXT UPPER LEVEL LOW THAT WILL BE
DEEPENING IN THE VICINITY OF NEVADA/UTAH. THIS FEATURE WILL IMPACT
OUR WEATHER DURING THE MIDDLE TO LATTER HALF OF NEXT WEEK. THE
LATEST MEDIUM RANGE MODEL SOLUTIONS DIFFER ON THE EVENTUAL TRACK OF
THIS SYSTEM...BUT FOR NOW WE HAVE KEPT A SLIGHT CHANCE OF RAIN
SHOWERS IN THE FORECAST TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.

&&

.FIRE WEATHER...
HAVE UPGRADED THE FIRE WX WATCH TO A RED FLAG WARNING THIS AFTERNOON
FROM SOUTHEAST NEW MEXICO... SOUTHWARD ACROSS THE MOUNTAINS... DOWN
TO THE MARFA PLATEAU FOR MINIMUM RH OF 15 PERCENT... 20 FT WINDS
ABOVE 20 MPH... AND HIGH FIRE DANGER.  THE APPROACH OF AN UPPER
TROUGH WILL SPIN UP A SURFACE LOW OVER THE AREA INCREASING WIND
SPEEDS ACROSS THE REGION.  IN ADDITION... WARM TEMPERATURES TODAY
WILL RESULT IN LOW RH AND HELP TO MIX STRONGER WINDS ALOFT DOWN TO
THE SURFACE.  HAVE DROPPED COUNTIES GENERALLY EAST OF THE PECOS
RIVER FROM THE WATCH AS NEEDED WIND SPEEDS APPEAR TO BE LACKING. A
COLD FRONT WILL BLOW INTO THE AREA TONIGHT ENDING THE FIRE WX DANGER.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              76  33  44  26  /  10  30  20   0
CARLSBAD NM                75  34  45  26  /   0  30  10   0
DRYDEN TX                  80  44  54  34  /   0  20  10   0
FORT STOCKTON TX           81  36  48  33  /   0  20  10   0
GUADALUPE PASS TX          67  32  42  28  /   0  30  10   0
HOBBS NM                   71  30  46  26  /  10  40  20   0
MARFA TX                   73  31  46  17  /   0  10  10   0
MIDLAND INTL AIRPORT TX    78  33  45  28  /   0  30  20   0
ODESSA TX                  78  33  45  28  /   0  30  20   0
WINK TX                    80  36  49  28  /   0  20  20   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR
     THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

TX...HIGH WIND WARNING FROM MIDNIGHT TONIGHT TO 6 AM MDT SATURDAY FOR
     THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

     RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM
     CDT /7 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
     DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...MARFA
     PLATEAU...REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN
     AND HIGHWAY 54 CORRIDOR.

&&

72/21
Hazardous weather outlook, Mar 19, 5:11 AM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
511 AM CDT FRI MAR 19 2010

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-201015-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
511 AM CDT FRI MAR 19 2010 /411 AM MDT FRI MAR 19 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR SOUTHEAST NEW
MEXICO... THE GUADALUPE AND DAVIS MOUNTAINS.... VAN HORN REGION...
AND MARFA PLATEAU FOR VERY DRY AND WINDY CONDITIONS. A HIGH WIND
WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS TONIGHT FOR
STRONG WIND THROUGH THE GUADALUPE PASS. A FEW THUNDERSTORMS WILL
BE POSSIBLE THIS AFTERNOON OVER THE NORTHEAST PERMIAN BASIN...
WITH A CHANCE OF STORMS TONIGHT ACROSS THE EASTERN PERMIAN BASIN
AND LOWER TRANS PECOS. A FEW OF THESE STORMS COULD BE STRONG WITH
WIND AND HAIL THE MAIN CONCERNS. A CHANCE OF SNOW WILL BE POSSIBLE
LATE TONIGHT ACROSS NORTHERN EDDY AND LEA COUNTIES AND NORTHERN
PERMIAN BASIN... BUT ACCUMULATIONS ARE NOT EXPECTED TO BE MORE
THAN AN INCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 5:47 AM CDTRed Flag WarningMAF14 hr

Nearby

High Wind Warnings in Texas, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.